MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TFNA FEM NAIL Ø10 R 130° L380 TIMO15; ROD,FIXATION,INTRAMEDULLARY

OBERDORF SYNTHES PRODUKTIONS GMBH TFNA FEM NAIL Ø10 R 130° L380 TIMO15; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.058S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 11/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post-market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes, reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019 date, a pathological patient had to be reoperated because the titanium cannulated tfna nail broke due to the growth of a tumor in the patient.Nail fragments were removed without any problem.The nail was implanted on (b)(6) 2019.Patient status is stable.Concomitant devices reported: helical blade (part # 04.038.395, lot # h677229, quantity # 1), unknown locking screws (part # unknown, lot # unknown, quantity # unknown), end cap (part # 04.038.000, lot # 2l52596, quantity # 1).This pc-(b)(4) captures the post-op event in which the nail broke and pc-(b)(4) captures the intra-op event in which the extractor got stuck with a piece of the nail.This complaint involves one (1) device.This report is for one (1) 10mm/130 deg ti cann tfna 380 mm/right - sterile this is report 1 of 1 for pc-(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection performed at customer quality (cq) identified the nail broke at the proximal hole.The break is jagged and oblique.Only the bottom nail (just below the breakage) portion was returned.No new issues were identified.A device failure was identified.Dimensional inspection: outer near proximal hole: 15.66 +/- 0.1 mm measured dimensions: below breakage: 15.65 mm; conforming.Document specification the following documents were reviewed as part of this investigation: ti cannulated trochanteric fixation nail ¿ advanced 130 , 10mm ti cannulated trochanteric femoral nail, right.Based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Review of the manufacturing record evaluation showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Investigation conclusion: no definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history part number: 04.037.058s, 10mm/130 deg ti cann tfna 380mm/right ¿ sterile, lot number: h114337 (sterile), lot quantity: 6 , manufacturing location: monument, manufacturing date: 02-jun-2016, expiration date: 01-may-2026.Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final, met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection, met all inspection acceptance criteria.Packaging label log was reviewed and determined to be conforming.Scn 12585 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.942.2, lock prong 130 degree, tfna, bp55, lot number: 9904483, lot quantity: 96.Purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended, bp55, lot number: 9850957, lot quantity: 1,000.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card received from smalley dated 13-nov-2015 were reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive, bp58 lot number: h080884 lot quantity: 80.Work order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part number: 21127, timoagri16.00, bp80 lot number: h047865 lot quantity: 1,242 lbs.Certified test report received from perryman company dated 16-dec-2015 and certificate of analysis supplied to perryman by metalwerks dated 31-jul-2015 were reviewed and determined to be conforming.Lot summary report dated 25-feb-2016 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FEM NAIL Ø10 R 130° L380 TIMO15
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9419148
Report Number8030965-2019-70851
Device Sequence Number19477720
Product Code HSB
UDI-Device Identifier10886982096142
UDI-Public(01)10886982096142
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model Number04.037.058S
Device Catalogue Number04.037.058S
Device Lot NumberH114337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer11/19/2019
12/13/2019
01/07/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date12/11/2019
12/16/2019
01/27/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA END CAP; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;